Alert archive / Nevada / Red Flag Warnings in 2006
Red Flag Warning 33, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Sep 4, 2006, 11:57 PM PDT. It took effect at Sep 5, 2006, 11:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 4, 2006, 11:57 PM PDT (06:57 UTC)
- In effect from
- Sep 5, 2006, 11:00 AM PDT
- Expired
- Sep 5, 2006, 9:27 PM PDT
- In force
- 10 hr
- Issued by
- NWS Elko, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KLKN 050657 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 1157 PM PDT MON SEP 4 2006 NVZ452-454-455-060700- /O.EXP.KLKN.FW.W.0032.000000T0000Z-060905T0700Z/ /O.UPG.KLKN.FW.A.0024.060905T2000Z-060906T0700Z/ /O.NEW.KLKN.FW.W.0033.060905T1800Z-060906T0700Z/ ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80- CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- 1157 PM PDT MON SEP 4 2006 ...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT PDT TONIGHT... ...RED FLAG WARNING IN EFFECT FROM 11 AM TUESDAY TO MIDNIGHT PDT TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN ELKO HAS UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TUESDAY TO MIDNIGHT PDT TUESDAY NIGHT. THE RED FLAG WARNING WILL EXPIRE AT MIDNIGHT PDT TONIGHT. THIS RED FLAG WARNING EXPIRATION AND UPGRADE ARE FOR THE FOLLOWING FIRE WEATHER ZONES: 452 - ELKO COUNTY AND NORTH OF I80 IN LANDER AND EUREKA COUNTIES 454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50 455 - WHITE PINE COUNTY MID-LEVEL MOISTURE CONTINUES TO STREAM INTO THE WESTERN GREAT BASIN THROUGH TUESDAY. AFTERNOON AND EVENING SURFACE INSTABILITY WILL BE SUFFICIENT TO TRIGGER SCATTERED DRY THUNDERSTORMS ACROSS MUCH OF CENTRAL AND NORTHERN NEVADA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NVZ457-050800- /O.CAN.KLKN.FW.A.0024.060905T2000Z-060906T0700Z/ /O.EXP.KLKN.FW.W.0032.000000T0000Z-060905T0700Z/ LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE COUNTY- 1157 PM PDT MON SEP 4 2006 ...FIRE WEATHER WATCH IS CANCELLED... ...RED FLAG WARNING WILL EXPIRE AT MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN ELKO HAS ALLOWED THE RED FLAG WARNING TO EXPIRE TONIGHT. THE FIRE WEATHER WATCH FOR TUESDAY WAS CANCELLED DUE TO THE THUNDERSTORM ACTIVITY TRANSITIONING TO WET. $$ AWG
1 follow-up statement
000 WWUS85 KLKN 060427 RFWLKN RED FLAG WARNING NATIONAL WEATHER SERVICE ELKO NV 927 PM PDT TUE SEP 5 2006 NVZ452-454-455-060530- /O.CAN.KLKN.FW.W.0033.000000T0000Z-060906T0700Z/ ELKO COUNTY PLUS LANDER AND EUREKA COUNTIES NORTH OF I-80- CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY- 927 PM PDT TUE SEP 5 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE RED FLAG WARNING FOR FIRE WEATHER ZONES 452...454 AND 455 FOR THIS EVENING FOR SCATTERED DRY THUNDERSTORMS/LIGHTNING. THUNDERSTORM ACTIVITY HAS DISSIPATED FOR THE EVENING. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE WEATHER CREWS IN THESE AREAS OF THE RED FLAG WARNING CANCELLATION. $$ AWG
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Sep 4, 2:50 PM PDT, 9 hours 7 minutes earlier.
Area forecast discussion, Sep 4, 2:50 PM PDT, 9 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 250 PM PDT MON SEP 4 2006 .SYNOPSIS...HIGH PRESSURE REMAINS OVER NEVADA WITH UPPER LEVEL MOISTURE PUSHING INTO THE REGION. WITH AN UNSTABLE AIRMASS OVER THE AREA FOR THE NEXT FEW DAYS...THUNDERSTORMS WILL DEVELOP EACH DAY. A COLD FRONT WEDNESDAY WILL USHER IN SLIGHTLY COOLER TEMPERATURES FOR THE REMAINDER OF THE WEEK. && .SHORT TERM...H5 RIDGE AXIS REMAINS OVER GREAT BASIN THROUGH WEDNESDAY. HIGH AND MID LEVEL PACIFIC MOISTURE ADVECTING INTO CWA FROM THE SOUTHWEST ON THE BACKSIDE OF THE RIDGE. LOW LEVEL INSTABILITY WITH LIS ZERO TO -2...GOOD OMEGA VALUES AND GOOD SURFACE CONVERGENCE WILL BRING DRY THUNDERSTORMS OVER THE AREA DURING NEXT 2 DAYS IN ERN HALF OF CWA. ANOTHER POTENTIALLY HAZARDOUS FIRE WEATHER DAY IN THE ERN HALF OF THE CWA AS MOST OF THE THUNDERSTORM ACTIVITY REMAINS DRY. TEMPS WILL REMAIN 5-10 DEGREES ABOVE NORMAL WITH DAYTIME MAX READINGS GENERALLY IN THE LOW TO MID 90S. WEAK SHORT MOVES INTO NORTHERN CWA WEDNESDAY...BUT WEAKENS FURTHER WITH MAIN EFFECT IS TO SLIGHTLY PUSH THE INSTABILITY A LITTLE EASTWARD. HARMER .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY. GFS CONTINUES WITH TREND OF SPLIT FLOW WITH SHORTWAVE TROUGH IN OREGON/NRN CALIFORNIA FLATTENING UPPER RIDGE AXIS INTO SRN NEVADA. UPPER AND SHORTWAVE TEND TO BE LITTLE STRONGER WITH NAM-WRF THAN GFS BUT BOTH STILL HAVE MAIN 700MB CONVERGENCE AXIS ACROSS ENCNTRL NV WITH LOWER LIS ERN THIRD NEAR UTAH BORDER. HIGHEST THETA-E AND PW VALUES POSITIONED IN ERN PORTION OF THE CWA AS WELL SO HAVE KEPT THE TREND OF KEEPING POPS IN ERN ZONES WITH MORE SHOWER AND THUNDERSTORM WORDING RATHER THAN DRY. AS SHORTWAVE TROUGH EJECTS INTO UTAH FRIDAY...WEAKNESS IN FLOW HAS GFS SHOWING STRONG SHORTWAVE/UPPER LOW EJECTING SOUTHEAST WITH COLD FRONT TOWARD THE NORTHERN CWA ZONES ON SUNDAY. THE ECMWF AND ENSEMBLE MEMBERS ARE CURRENTLY TRENDING THIS WAY...SO HAVE KEPT THE GOING TREND OF MOVING POPS SOUTH AND EAST WITH FRONT. NO BIG CHANGES SINCE THIS IS STILL FAR OUT INTO DAY 7 BUT WILL AT LEAST DROP TEMPS A FEW DEGREES. SLA .AVIATION....WIDELY SCATTERED THUNDERSTORMS WITH SFC WIND GUSTS TO 40KTS AND LOCAL AREAS OF WIND SHEAR WILL CONTINUE INTO EARLY EVENING. BLOWING ASH AND DUST COULD CREATE AREAS OF IFR CONDITIONS NEAR THE ELKO AIRPORT AT TIMES...BUT GENERALLY VFR CONDITIONS WILL PREVAIL. .LKN WATCHES/WARNINGS/ADVISORIES... .RED FLAG WARNINGS THROUGH MIDNIGHT FOR DRY THUNDERSTORMS IN FIRE WEATHER ZONES 452...454...455...AND 457. .FIRE WEATHER WATCH TUESDAY AFTERNOON AND TUESDAY EVENING FOR THE SAME ZONES.
Nearby
Red Flag Warnings in Nevada, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.